← Return to Balance, high blood pressure medications, and …

Discussion
raykemble (@ray666)

Balance, high blood pressure medications, and …

Neuropathy | Last Active: Jul 22 10:03am | Replies (26)

Comment receiving replies
@artscaping

Good afternoon @ray666, balance is certainly a critical capability. I have only fallen once on my way to the bathroom in the middle of the night. I have a knee that just buckles and I start to fall. According to my clinicians, that is a nerve issue that arises as part of neuropathy. I have idiopathic small fiber neuropathy (SFN) unrelated to cancer or diabetes.

I have a question. I only take 10 mg of losartan a day. Have you checked the drug side effects for 50 mg a day? And the one more important issue…….when you mix the meds and/or add a new one do you inform your neurologist? Sometimes my clinician will recommend that I run my medication list by my pharmacist as they have a broader range of knowledge about how medications might affect other conditions that you may have to consider.

When are your balance issues most likely to occur? Do you have any warnings? When you change position from lying down to standing do you sit up first and give your body a chance to settle and adjust? If I have recently taken my gabapentin along with my MM, I give it time for any brain fuzziness to disappear before I try to stand.

Tell me about a typical episode so I can perhaps steer you in the right direction to additional helpful members or information.

May you be safe and protected from inner and outer harm.
Chris

Jump to this post


Replies to "Good afternoon @ray666, balance is certainly a critical capability. I have only fallen once on my..."

Hello, Chris (@artscaping)

Thank you for such a carefully composed reply. To try to answer your questions: My experience is one of wobbliness, not dizziness. Sober now for going on 30 years, I nonetheless remember what dizziness feels like. This isn't that, although I'll admit to having a devil of a time conveying this to doctors, friends, and colleagues. The best I've come up with is the feeling is like being on board a small ship in a rolling sea, not a wild tempest, just a gently rising and falling sea. I feel it most in half- and low-light: pre-dawn, twilight, sometimes in interior lighting. Oftentimes, the sensation is mild, almost negligible; every fourth or fifth day, it will be something requiring more caution in moving about. I have fallen, but so infrequently I think of my falls as related but not of major consequence. My biggest dread is that next fall; going about I have to be super cautious. I kid my friends, telling that that I'm earning a Ph.D. in proprioception! To your other question: Yes, I've informed my neurologist of my two hypertension medications (Losartan 50 mg, and Amlodipine 5 mg), so she knows. I believe I may have mentioned in my post that three nights ago I added (without consulting anyone) a 10 mg Melatonin, one tab each of the first two nights. Then, during those two nights and for several hours the following two mornings, I felt frighteningly wobbly. Both times, though, the wobbliness was gone by lunchtime. Last evening, for the heck of it, I skipped both the Amlodipine and Melatonin (I did take the Losartan this morning) and got through both the night (potty breaks) ad this morning feeling great: zero wobbliness. Tomorrow I plan to tell both my primary doctor and neurologist of my "unauthorized" experiment.

Again, Chris, thank you for your reply. You too: Stay well!
Cheers!
Ray

  Request Appointment